Alert archive / Kansas / High Wind Watches in 2014
High Wind Watch 5, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Apr 28, 2014, 3:52 PM CDT for 6 counties in Kansas. It took effect at Apr 29, 2014, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 3:52 PM CDT (20:52 UTC)
- In effect from
- Apr 29, 2014, 10:00 AM CDT
- Expired
- Apr 29, 2014, 12:43 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -278 m²/s²
- 0-3 km storm-relative helicity
- -266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS73 KDDC 282052 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT MON APR 28 2014 ...VERY STRONG NORTHWEST WINDS TO CONTINUE TONIGHT AND TUESDAY... .A VERY SLOW-MOVING, VIGOROUS SPRING LOW WILL REMAIN ACROSS THE NORTHEASTERN GREAT PLAINS TONIGHT INTO TUESDAY. A TIGHT PRESSURE GRADIENT IN THE LOWER TO MID ATMOSPHERE WILL REMAIN IN PLACE ACROSS WESTERN KANSAS THROUGH THE NIGHT INTO TUESDAY LEADING TO PERSISTENT VERY STRONG WINDS TONIGHT AND ESPECIALLY AGAIN TUESDAY. KSZ061-062-075-290500- /O.CAN.KDDC.DU.Y.0002.000000T0000Z-140429T0100Z/ /O.NEW.KDDC.HW.A.0005.140429T1500Z-140430T0000Z/ /O.EXT.KDDC.WI.Y.0021.140428T2052Z-140429T1500Z/ HAMILTON-KEARNY-GRANT- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...ULYSSES 352 PM CDT MON APR 28 2014 /252 PM MDT MON APR 28 2014/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. * TIMING...LATE THIS AFTERNOON THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...25 TO 35 MPH TONIGHT. 35 TO 45 MPH TUESDAY WITH GUSTS TO 60 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ074-084-085-290500- /O.CAN.KDDC.DU.Y.0002.000000T0000Z-140429T0100Z/ /O.NEW.KDDC.HW.A.0005.140429T1500Z-140430T0000Z/ /O.EXB.KDDC.WI.Y.0021.140428T2052Z-140429T1500Z/ STANTON-MORTON-STEVENS- INCLUDING THE CITIES OF...JOHNSON CITY...ELKHART...RICHFIELD... HUGOTON...MOSCOW 352 PM CDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. * TIMING...LATE THIS AFTERNOON THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...20 TO 35 MPH TONIGHT. 35 TO 45 MPH TUESDAY WITH GUSTS TO 60 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ076-086>090-290500- /O.CAN.KDDC.DU.Y.0002.000000T0000Z-140429T0100Z/ /O.EXT.KDDC.WI.Y.0021.140428T2052Z-140430T0000Z/ HASKELL-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 352 PM CDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE BLOWING DUST ADVISORY. * TIMING...LATE THIS AFTERNOON THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...25 TO 35 MPH TONIGHT. 30 TO 40 MPH TUESDAY WITH GUSTS TO 50 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-063>066-077>081-290500- /O.EXT.KDDC.WI.Y.0021.140429T0100Z-140430T0000Z/ /O.CON.KDDC.HW.W.0007.000000T0000Z-140429T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT 352 PM CDT MON APR 28 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 PM CDT TUESDAY... * TIMING...LATE THIS AFTERNOON THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...35 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH EARLY EVENING. 25 TO 35 MPH TONIGHT INTO TUESDAY WITH GUSTS 50 TO 55 MPH DURING THE DAY TUESDAY. * IMPACTS... DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE IS POSSIBLE. VISIBILITIES WILL BE REDUCED TO LOCALLY LESS THAN A QUARTER OF A MILE IN BLOWING DUST ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ UMSCHEID
2 follow-up statements
809 WWUS73 KDDC 290039 AAA NPWDDC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 739 PM CDT MON APR 28 2014 ...STRONG NORTHWEST WINDS CONTINUE TONIGHT AND TUESDAY... .A SLOW MOVING UPPER LOW WILL REMAIN ACROSS THE NORTHEASTERN GREAT PLAINS TONIGHT INTO TUESDAY. A TIGHT PRESSURE GRADIENT IN THE LOWER TO MID ATMOSPHERE WILL REMAIN IN PLACE ACROSS WESTERN KANSAS THROUGH THE NIGHT INTO TUESDAY LEADING TO PERSISTENT VERY STRONG WINDS TONIGHT AND ESPECIALLY AGAIN TUESDAY. KSZ030-031-043>046-063>066-077>081-290845- /O.EXP.KDDC.HW.W.0007.000000T0000Z-140429T0100Z/ /O.CON.KDDC.WI.Y.0021.140429T0100Z-140430T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT 739 PM CDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... * TIMING...THIS EVENING THROUGH TUESDAY WITH STRONGEST WINDS FROM MID-MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...25 TO 35 MPH TONIGHT INTO TUESDAY WITH GUSTS 50 TO 55 MPH DURING THE DAY TUESDAY. * IMPACTS... DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE IS POSSIBLE. VISIBILITIES WILL BE REDUCED TO LOCALLY LESS THAN A QUARTER OF A MILE IN BLOWING DUST ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ061-062-074-075-084-085-290845- /O.CON.KDDC.WI.Y.0021.000000T0000Z-140429T1500Z/ /O.CON.KDDC.HW.A.0005.140429T1500Z-140430T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW 739 PM CDT MON APR 28 2014 /639 PM MDT MON APR 28 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...THIS EVENING THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...25 TO 35 MPH TONIGHT. 35 TO 45 MPH TUESDAY WITH GUSTS TO 60 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ076-086>090-290845- /O.CON.KDDC.WI.Y.0021.000000T0000Z-140430T0000Z/ HASKELL-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 739 PM CDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... * TIMING...THIS EVENING THROUGH TUESDAY WITH STRONGEST WINDS FROM MID- MORNING THROUGH MID-AFTERNOON TUESDAY. * WINDS...25 TO 35 MPH TONIGHT. 30 TO 40 MPH TUESDAY WITH GUSTS TO 50 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES MAY MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT... BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS... DECREASE LUNG ACTIVITY... AGGRAVATE ASTHMA... AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS... ESPECIALLY WITH CHILDREN... ELDERLY... OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 06
181 WWUS73 KDDC 290543 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1243 AM CDT TUE APR 29 2014 ...STRONG NORTHWEST WINDS WILL PERSIST TODAY... .AN UPPER LOW PRESSURE SYSTEM OVER SOUTHEASTERN NEBRASKA WILL MOVE SLOWLY TODAY AND BE OVER IOWA BY TONIGHT. THERE WILL BE A TIGHT PRESSURE GRADIENT ACROSS MOST OF WESTERN KANSAS TODAY, AND VERY STRONG AND GUSTY WINDS WILL RESULT. KSZ061-062-074-075-084-085-291600- /O.UPG.KDDC.HW.A.0005.140429T1500Z-140430T0000Z/ /O.NEW.KDDC.HW.W.0008.140429T1500Z-140430T0100Z/ /O.CON.KDDC.WI.Y.0021.000000T0000Z-140429T1500Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW 1243 AM CDT TUE APR 29 2014 /1143 PM MDT MON APR 28 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS MORNING, WITH THE STRONGEST WINDS FROM MID- MORNING THROUGH TUESDAY EVENING. * WINDS...NORTH TO NORTHWEST AT 25 TO 35 MPH TONIGHT. NORTH AT 35 TO 45 MPH TUESDAY, WITH GUSTS TO 60 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. BLOWING DUST MAY REDUCE VISIBILITIES AND MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT...BUREAU OF AIR...RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ086-291600- /O.NEW.KDDC.HW.W.0008.140429T1500Z-140430T0100Z/ /O.EXT.KDDC.WI.Y.0021.000000T0000Z-140429T1500Z/ SEWARD- INCLUDING THE CITIES OF...LIBERAL...KISMET 1243 AM CDT TUE APR 29 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...THIS MORNING, WITH THE STRONGEST WINDS FROM MID- MORNING THROUGH TUESDAY EVENING. * WINDS...NORTHWEST AT 25 TO 35 MPH TONIGHT. NORTH AT 35 TO 45 MPH TUESDAY, WITH GUSTS TO 60 MPH. * IMPACTS...DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. BLOWING DUST MAY REDUCE VISIBILITIES AND MAKE DRIVING HAZARDOUS ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT...BUREAU OF AIR...RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LIGHTWEIGHT ITEMS SUCH AS TRASH CARTS AND LAWN FURNITURE CAN EASILY BE BLOWN AROUND BY THESE STRONG WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ KSZ030-031-043>046-063>066-076>081-087>090-291600- /O.EXT.KDDC.WI.Y.0021.000000T0000Z-140430T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1243 AM CDT TUE APR 29 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...THIS MORNING THROUGH TUESDAY EVENING. * WINDS...NORTHWEST AT 25 TO 30 MPH THIS MORNING, INCREASING BY MID-MORNING TO NORTH AT 25 TO 35 MPH WITH GUSTS TO 50 MPH DURING THE DAY TUESDAY. * IMPACTS... DRIVERS SHOULD BE AWARE OF STRONG CROSSWINDS... ESPECIALLY NEAR STRUCTURES SUCH AS GRAIN ELEVATORS. VISIBILITIES WILL BE REDUCED TO LOCALLY LESS THAN A QUARTER OF A MILE IN BLOWING DUST ADJACENT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT...BUREAU OF AIR...RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DUE TO POSSIBLE HIGHER DUST CONCENTRATIONS DURING THIS HIGH WIND EVENT. HIGHER LEVELS OF DUST CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART- RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY.. OR THOSE WITH PREEXISTING RESPIRATORY CONDITIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 28, 3:33 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 28, 3:33 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 PM CDT Mon Apr 28 2014 ...Updated short term section... .SHORT TERM...(This evening through Tuesday) ISSUED AT 323 PM CDT MON APR 28 2014 A significant extended polar jet stream continued to result in widespread hazardous weather across a good portion of the CONUS. The hazard across western Kansas continued to be high wind. A High Wind Warning will remain in effect through early this evening with sustained winds around 40 mph through sunset. All that incredible upper level jet energy will manifest into the continued, prolonged wind event across western Kansas as the 850-700mb height gradient will remain basically unchanged through late Tuesday. Most of the models show the strongest corridor of winds at 700mb to be displaced a little more west versus today (at 50 to 60 knots)...and more from the north...which will lead to stronger winds at the surface once mixing increases by mid to late morning. We will be issuing a High Wind Watch for the western six counties of our forecast area (Hamilton, Stanton, Morton, Kearny, Grant, Stevens). As far as precipitation goes, a minor lobe of shortwave energy will rotate around the west and southwest side of the larger scale upper low, leading to some enhanced lift to support light rain...primarily in the 03-09Z time frame during the overnight hours tonight. We have reduced POPs during the day Tuesday as a result of the faster progression of this feature swinging through rapidly tonight such that we should see some shortwave subsidence in its wake during the day. .LONG TERM...(Tuesday night through Monday) ISSUED AT 226 PM CDT MON APR 28 2014 A large mid to upper level low will wobble across the Great Lakes Region over the remainder of the work week with ridging building across the western United States. This will place southwest Kansas under north to northwest flow aloft. North to northwesterly winds continue at the surface through Friday as a strong area of low pressure spins northeast into the Great Lakes Region with an area of high pressure embedded across the northern Rockies. Breezy conditions will be felt during the afternoon hours through Friday with Wednesday being the windiest day. Winds decrease slightly each day as the area of low pressure moves farther away from western Kansas. Dry conditions are expected through this period with decreasing clouds on Wednesday, partly cloudy skies on Thursday, then an increase in clouds Friday afternoon into Friday night. A slight chance of rain showers will also be possible Friday night. Lows through Friday will generally be in the 30s with highs Wednesday ranging from the mid 50s across northern Kansas to around 60 degrees across the KS/OK border. Highs Thursday look to reach into the lower 60s with highs Friday ranging from the mid 60s across northern Kansas to lower 70s across the KS/OK border. The aforementioned ridging across the Western United States weakens and shifts east over the weekend. The atmospheric column above western Kansas will remain dry during this period with partly cloudy skies. Winds will briefly shift to the south Saturday before shifting back to the north Saturday night behind a cold front. High through the weekend will generally be in the 70s with lower 80s possible across the KS/OK border on Sunday. Lows look to be in the lower to mid 40s Saturday morning with lows around 50 degrees Sunday morning. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 1225 PM CDT MON APR 28 2014 High winds will continue to grip all of west central and southwest Kansas through the afternoon into early this evening. Peak gusts in the 45 to 50 knot range will remain likely through this period from the west-northwest. Ceilings are expected to be above MVFR, however areas of blowing dust late this afternoon may bring visibility down to 3 miles. Otherwise, VFR should prevail. Late tonight, we will see a larger area of stratus and light rain, affecting mainly the HYS terminal, so we included a PROB30 group for some light rain and 3000 foot ceiling. && .PRELIMINARY POINT TEMPS/POPS... DDC 40 57 35 58 / 20 20 0 10 GCK 39 54 34 57 / 20 10 0 0 EHA 38 57 36 59 / 10 10 0 0 LBL 39 58 36 60 / 10 10 0 0 HYS 40 53 35 55 / 50 30 10 10 P28 45 60 38 60 / 30 30 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING until 8 PM CDT this evening FOR KSZ030-031- 043>046-063>066-077>081. WIND ADVISORY from 8 PM this evening to 7 PM CDT Tuesday FOR KSZ030-031-043>046-063>066-077>081. WIND ADVISORY until 10 AM CDT /9 AM MDT/ Tuesday FOR KSZ061-062- 074-075-084-085. HIGH WIND WATCH from Tuesday morning through Tuesday evening FOR KSZ061-062-074-075-084-085. WIND ADVISORY until 7 PM CDT Tuesday FOR KSZ076-086>090. && SHORT TERM...Umscheid LONG TERM...Hovorka_42 AVIATION...Umscheid
Hazardous weather outlook, Apr 28, 5:09 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 509 AM CDT MON APR 28 2014 KSZ030-031-043>046-061>066-074>081-084>090-291015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 509 AM CDT MON APR 28 2014 /409 AM MDT MON APR 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL PREVAIL TODAY AND TONIGHT AS A DEEP LOW PRESSURE SYSTEM MOVES SLOWLY FROM SOUTH CENTRAL NEBRASKA INTO SOUTHEAST NEBRASKA. BLOWING DUST FROM FIELDS WITH LIMITED GROUND COVER WILL RESULT IN LOCAL VISIBILITIES OF A MILE OR LESS. REFER TO THE LATEST HIGH WIND WARNING, BLOWING DUST ADVISORY AND WIND ADVISORY MESSAGES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE LIKELY AGAIN TUESDAY. ALTHOUGH LIGHT RAIN WILL FALL IN NORTH CENTRAL AND CENTRAL KANSAS TUESDAY MORNING, BLOWING DUST MAY AGAIN CAUSE VISIBILITY RESTRICTIONS IN SOUTHWEST KANSAS. WINDS WILL DIMINISH TUESDAY NIGHT, AND TEMPERATURES WILL FALL INTO THE LOWER 30S WEDNESDAY MORNING. PATCHY FROST IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Apr 28, 2:32 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
232 PM CDT MON APR 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM NON-TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
04/28/2014 M58 MPH FORD KS ASOS
ASOS STATION DODGE CITY, KS /DDC/
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Apr 28, 2:33 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
233 PM CDT MON APR 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM NON-TSTM WND GST 1 WNW TOULON 38.85N 99.27W
04/28/2014 M58 MPH ELLIS KS AWOS
AWOS STATION HAYS REGIONAL AIRPORT AWOS SITE
/HYS/
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Apr 28, 2:37 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
237 PM CDT MON APR 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM NON-TSTM WND GST 1 ESE SCOTT CITY 38.47N 100.89W
04/28/2014 M54 MPH SCOTT KS MESONET
MESONET STATION 1 ESE SCOTT CITY /KTQK/
1153 AM NON-TSTM WND GST 2 E MEDICINE LODGE 37.28N 98.55W
04/28/2014 M53 MPH BARBER KS ASOS
ASOS STATION MEDICINE LODGE ASOS SITE /P28/
1030 AM NON-TSTM WND GST 1 WSW GRIGSTON 38.47N 100.73W
04/28/2014 M51 MPH SCOTT KS MESONET
MESONET STATION GRIGSTON /DW2812/
0130 PM NON-TSTM WND GST 1 NNE DODGE CITY 37.78N 100.00W
04/28/2014 M51 MPH FORD KS MESONET
MESONET STATION 1 NNE DODGE CITY /CW9785/
0942 AM NON-TSTM WND GST DIGHTON 38.48N 100.47W
04/28/2014 M50 MPH LANE KS MESONET
MESONET STATION DIGHTON /DW9499/
1126 AM NON-TSTM WND GST 3 NE ROZEL 38.22N 99.36W
04/28/2014 M50 MPH PAWNEE KS MESONET
MESONET STATION 2 ENE ROZEL /EW3053/
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Apr 28, 3:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
319 PM CDT MON APR 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND GST 1 S WAKEENEY 39.01N 99.88W
04/28/2014 M67 MPH TREGO KS MESONET
MESONET STATION 1 SSW WAKEENEY /K5WKY/
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Apr 28, 3:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
339 PM CDT MON APR 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM NON-TSTM WND GST 1 WNW TOULON 38.85N 99.27W
04/28/2014 M58 MPH ELLIS KS AWOS
AWOS STATION HAYS REGIONAL AIRPORT AWOS SITE
/HYS/
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Apr 28, 3:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
342 PM CDT MON APR 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST 2 SSW IUKA 37.70N 98.75W
04/28/2014 M55 MPH PRATT KS AWOS
AWOS STATION PRATT INDUSTRIAL AIRPORT AWOS
SITE /PTT/
&&
NWS DODGE CITY KS
IRIS SYSTEMThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:15 AM CDT | Blowing Dust Advisory | DDC | Barber, Clark, Comanche, Finney, Ford, Grant and 10 more | 13 hr |
| Apr 28, 3:15 AM CDT | High Wind Warning | DDC | Edwards, Ellis, Finney, Ford, Gray, Hodgeman and 9 more | 17 hr |
| Apr 28, 3:15 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 41 hr |
Nearby
High Wind Watches in Kansas, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.